Georgia, 2009Hail and Damaging Winds in Georgia, June 11, 2009
June 11, 2009 · NWS CHS · 11 events in 7 counties and zones
Severe convection developed along a lee side trough across the Midlands of South Carolina and central Georgia, then shifted east into the forecast area during the afternoon and evening as a potent upper level disturbance crossed the area. This convection interacted with the sea breeze (which happened to be pinched rather close to the coast) allowing for additional intensification closer to the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe convection developed along a lee side trough across the Midlands of South Carolina and central Georgia, then shifted east into the forecast area during the afternoon and evening as a potent upper level disturbance crossed the area. This convection interacted with the sea breeze (which happened to be pinched rather close to the coast) allowing for additional intensification closer to the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 11, 2:58 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 2:58 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUN 11 2009
.SYNOPSIS...
A SURFACE TROUGH WILL LINGER OVER THE INLAND CAROLINAS...WHILE DEEP
RIDGING FROM THE GULF OF MEXICO PERSISTS THROUGH TONIGHT. THE
UPPER RIDGE WILL RETROGRADE SOUTHWEST FRIDAY INTO MONDAY...ALLOWING
A SERIES OF UPPER LEVEL DISTURBANCES TO BRUSH THE REGION DURING
THIS TIME FRAME. HIGH PRESSURE ALOFT MAY RESTRENGTHEN BY THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC ANALYSIS PUTS A WEAK LEE SIDE TROUGH JUST W OF THE CHS CWFA
WHILE HIGH PRES CENTERED SW OF THE AREA SHIFTS FURTHER AWAY.
ALOFT...A SMALL BUBBLE RIDGE IS SHIFTING OFFSHORE WHILE A POTENT
UPPER LEVEL SHORTWAVE DISTURBANCE PUSHES E THROUGH THE NRN GULF
COAST STATES AROUND THE MAIN RIDGE OVER THE GOMEX. THIS SHORTWAVE
WILL BE A KEY PLAYER FOR SHWR/TSTM POTENTIAL THIS EVENING. SEVERAL
SHORT- RANGE MODELS /WRF...NAM AND RUC/ ALL DEPICT THIS SHORTWAVE
CONTINUING TO PROGRESS E INTO SRN NC AND NRN SC. THIS DISTURBANCE
IS HELPING USHER A DEVELOPING LINE OF RAIN/TSTMS OVER THE LOWER
APPALACHIANS...AND THIS LINE SHOULD SURVIVE WITHIN THE PLENTIFUL
SFC INSTABILITY AND MOISTURE TO LAST INTO THE EVENING HOURS IN THE
CAROLINAS. RUN TO RUN PERSISTENCE OF THE RAPID-REFRESH RUC MODEL
INDICATES THAT THIS LINE WILL MOVE INTO THE NRN TIER OF COUNTIES
AROUND SUNSET OR SHORTLY THEREAFTER. BECAUSE THE LOSS OF DAYTIME
HEATING MAY WEAKEN THIS LINE...TIMING IS DIFFICULT TO PIN DOWN BUT
CONFIDENCE IS ENOUGH TO MAINTAIN 30/40 POPS FOR THE NRN TIER OF
COUNTIES FOR THIS EVE...TRENDING DOWN TO A DRY FCST GOING S. SOME
OF THESE STORMS MAY BE STRONG TO SEVERE AND THERE ARE SEVERE TSTM
WATCHES AND WARNINGS UPSTREAM ASSOCIATED WITH THIS ACTIVITY.
A DRY FCST IS IN PLACE FOR ALL AREAS THROUGH THE EARLY MORNING
HOURS WITH LOWS AGAIN IN THE UPR 60S/LWR 70S AWAY FROM THE COAST
AND MID 70S NEAR THE SHORES. ANY AREAS THAT RECEIVE RAINFALL MAY
BE SUBJECT TO FOG DEVELOPMENT DURING THE PREDAWN HOURS UNDER THE
INVERSION. SINCE CONFIDENCE IS LOW REGARDING PRECIP PLACEMENT THIS
EVENING...WILL OMIT FOG MENTION AND LET NEXT SHIFT AND RADAR
TRENDS DETERMINE IF NEEDED.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
BY EARLY FRIDAY...THE SFC TROUGH WILL BE SHOVED OFFSHORE WHILE A
WAVY SFC FRONT EXTENDING FROM SRN NY THROUGH WRN VA INTO ERN TN.
ALOFT...THE MAIN SHORTWAVE WILL BE OFFSHORE WHILE THE FLOW BECOMES
PREDOMINANTLY ZONAL AS THE MAIN RIDGE OVER THE GOMEX RETROGRADES
FURTHER S. LOW PRES DEVELOPING ALONG THE SFC FRONT WILL HELP NUDGE
THE WAVY FRONT FURTHER S AND E INTO THE CAROLINAS BY LATE DAY.
WITH SEVERAL MID AND UPPER LEVEL DISTURBANCES EXPECTED TO RIDE E
WITHIN THE PROGRESSIVE FLOW...ANOTHER DAY OF SCT AFTN CONVECTION
CAN BE EXPECTED. THE WARM/HUMID AIRMASS WILL REMAIN IN PLACE AND
CONVECTIVE PARAMETERS WILL VARY LITTLE FROM WHAT HAS BEEN
EXPERIENCED OVER THE PAST FEW DAYS. ONE POSSIBLE LIMITING FACTOR
MAY BE THE LACK OF GOOD INLAND PENETRATION OF THE SEABREEZE...
WHICH LOOKS TO BE PINNED CLOSER TO THE COAST WITHIN THE WLY FLOW.
THAT BEING SAID...BANDS OF DEEPER MOISTURE WITHIN POCKETS OF PVA
ASSOCIATED WITH THE UPPER LEVEL DISTURBANCES SHOULD HELP SPARK
SHWRS/TSTMS. WILL AGAIN ADVERTISE LOW CHC POPS DUE TO HIGHLY
UNCERTAIN COVERAGE AND FOCUS MAINLY ON THE AFTN HOURS AS THE CAP
SHOULD HOLD IN PLACE THROUGH THEN. THERE IS A SMALL CHC OF ISOLD
STRONG TO SEVERE TSTMS TOMORROW. SPC HIGHLIGHTS THE AREA IN ITS
DAY 2 OUTLOOK AND THERE IS THE POTENTIAL FOR AN UPGRADE TO A SLGT
RISK FOR TMRW.
TEMPS WILL AGAIN RUN ABOVE NORMAL...WITH HIGHS IN THE LOW-MID 90S
EXPECTED AWAY FROM THE COAST AND MID 80S NEAR THE SHORES. THIS
WILL AGAIN PUSH HEAT INDEX VALUES NEAR THE 100-DEGREE MARK.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CONVECTION MAY WELL IN ONGOING FRI EVE INTO FRI NIGHT AS THE SFC
FRONT MOVES CLOSER TO THE AREA AND A MODEST LONGWAVE TROUGH FORMS
OVER THE AREA. THIS WILL ALLOW FOR SHWRS/TSTMS TO STREAM IN FROM
THE W AND BECOME ENHANCED WITHIN DEEPER MOISTURE AND BETTER
CONVERGENCE IN THE EVENING. ACTIVITY MAY ALSO CONTINUE INTO THE
OVERNIGHT HOURS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO STRAY FROM
THE IDEA THAT THE LOSS OF DAYTIME HEATING AND THE INVERSION
HELPING SQUELCH ACTIVITY BEYOND MIDNIGHT. MIN TEMPS WILL AGAIN RUN
WARM...IN THE UPR 60S/LWR 70S INLAND TO THE MID 70S NEAR THE
COAST.
THE AFOREMENTIONED FRONT WILL SLOWLY MEANDER S TWD THE CHS CWFA
OVER THE WEEKEND INTO EARLY NEXT WEEK...BUT ITS PROGRESS WILL BE
MITIGATED BY A PREDOMINANTLY ZONAL FLOW WHICH WILL HAVE NUMEROUS
SHORTWAVE DISTURBANCES RIDING ALONG IT. THESE DISTURBANCES
COMBINED WITH THE SEABREEZE...DEEP MOISTURE AND CONTINUED HIGH
INSTABILITY WILL MAKE FOR A WARM/HUMID AIRMASS WITH PERIODS OF
SHWRS/TSTMS. COVERAGE AGAIN LOOKS TO BE LIMITED EACH DAY...SO HAVE
KEPT POPS NO HIGHER THAN 30 PERCENT. HOWEVER...THERE REMAINS THE
POSSIBILITY OF ISOLD HEAVY RAIN AND/OR STRONG TSTMS EACH DAY SAT
THROUGH MON.
THE FRONT MAY TRY TO PROGRESS THROUGH THE AREA TUE...BUT THE
RESIDUAL RIDGE TO THE S LOOKS TO BLOCK ITS FORECAST AND CONTINUE A
SIMILAR FORECAST FOR THE MIDDLE PORTION OF NEXT WEEK. THE
INCREASED CLOUD COVER AND PERIODIC SHWR/TSTM COMPLICATIONS ALONG
WITH SLIGHTLY LOWER THICKNESSES WILL MAKE FOR TEMPERATURES CLOSE
TO NORMAL ALONG WITH POPS NO HIGHER THAN 30 PERCENT.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH
THE FIRST 24 HOURS. A SEABREEZE WILL PUSH THROUGH BOTH TERMINALS
THIS AFTERNOON. WEST WINDS WILL BECOME SOUTHERLY AS THIS OCCURS.
WILL MAINTAIN CB AT BOTH TERMINALS THIS AFTERNOON AS CONDITIONS
REMAIN MOIST AND HOT. WINDS WILL BECOME LIGHT FROM THE SOUTHWEST
OVERNIGHT. WEST WINDS BETWEEN 5 TO 10 KNOTS WILL DEVELOP BY NOON
FRIDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE
OF ANY CONVECTIVE CORES. SHALLOW GROUND FOG MAY REDUCE
VISIBILITIES DURING THE EARLY MORNING HOURS.
&&
.MARINE...
WHILE THE MID AND UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE AREA
TONIGHT AND FRIDAY...THE LOW LEVEL AND SURFACE RIDGE WILL MOVE
LITTLE THROUGH SATURDAY AS IT REMAINS ACROSS THE GULF OF
MEXICO...FLORIDA AND THE SW ATLANTIC. MEANWHILE...A SURFACE TROUGH
OVER THE SE STATES WILL SHIFT INTO OR NEAR THE NEARBY LAND AREAS
FROM TIME TO TIME DURING THIS TIME...WHILE THE COASTAL WATERS REMAIN
ON THE NORTHERN AND NW PERIPHERY OF THE ATLANTIC RIDGE.
DURING EARLY NEXT WEEK THE LOW LEVEL RIDGE WILL BUILD NORTHWARD FROM
THE GULF OF MEXICO...AS THE FLOW ALOFT VEERS TO NW. THIS MAY ALLOW
FOR A WEAK COLD FRONT TO MAKE AN ATTEMPT TO GET INTO OR NEAR THE
LOCAL WATERS BY TUESDAY.
WINDS THE NEXT SEVERAL DAYS WILL GO THROUGH A TYPICAL CYCLE OF
SHIFTING BACK AND FORTH BETWEEN WEST AND SOUTH...WITH FLUCTUATIONS
IN WIND SPEEDS. WESTERLY WINDS OF LESS THAN 10 KT EACH MORNING WILL
BECOME SOUTHERLY AT LESS THAN 15 KT EACH AFTERNOON AND EVENING WITH
THE SEA BREEZE CIRCULATION. WINDS WILL THEN SHIFT TO SOUTHWEST WITH
SMALL SURGES THROUGH ABOUT 08-09Z...BEFORE DROPPING OFF AND VEERING
TO WEST BY DAYBREAK THROUGH MONDAY. SEAS WILL BE A COMBINATION OF
SMALL 1-2 FOOT SWELLS...WITH WIND WAVES OF 1 TO OCCASIONALLY 3 FEET.
THIS RESULTS IN COMBINED SEAS OF NO HIGHER THAN 3 OR 4 FT INTO EARLY
NEXT WEEK.
COLD FRONTAL PASSAGE IS SHOWN IN THE FORECAST AND GRIDS AS ALL THE
MEDIUM RANGE FORECAST GUIDANCE SUGGESTS IT WILL OCCUR NEXT TUESDAY.
GIVEN THE TIME OF YEAR...CLIMATOLOGY WOULD SUGGEST IT WILL HAVE A
HARD TIME MOVING THROUGH THE LOCAL WATERS. BUT GIVEN THE AMPLIFIED
RIDGE BUILDING NORTHWARD FROM THE GULF...THE NW FLOW ON ITS EAST AND
NE SIDE MAY VERY WELL ALLOW FOR AN UNUSUAL LATE SEASON COLD FRONTAL
PASSAGE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
8/33
Hazardous weather outlook, Jun 11, 3:30 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
430 AM EDT THU JUN 11 2009
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-120830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
430 AM EDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA THIS AFTERNOON AND INTO THIS EVENING. ISOLATED THUNDERSTORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE
HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL MAINLY BE ALONG
AND WEST OF A LINE STRETCHING FROM JENKINS COUNTY IN SOUTHEAST
GEORGIA...THROUGH HAMPTON AND COLLETON COUNTIES IN SOUTHEAST
SOUTH CAROLINA...TO BERKELEY AND NORTHERN CHARLESTON COUNTIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-120830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
430 AM EDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 12:08 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST PINEVILLE 33.43N 80.03W
06/10/2009 M59 MPH BERKELEY SC OFFICIAL NWS OBS
THE PINEVILLE OBSERVATION EQUIPMENT RECORDED A 59 MPH
WIND GUST AT 945 PM.
&&
DPBSpecial weather statement, Jun 11, 4:27 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU JUN 11 2009
GAZ087-112215-
JENKINS-
527 PM EDT THU JUN 11 2009
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 615 PM
EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HERNDON...OR
ABOUT 12 MILES WEST OF MILLEN...MOVING EAST AT 25 MPH.
AREAS IN AND AROUND EMMALANE...HERNDON...MILLEN AND PERKINS WILL BE
IMPACTED THROUGH 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Event by event
6 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Jenkins
- When
- June 11, 5:20 PM EST to 5:21 PM EST
- Where
- Jenkins County, 1.16 mi W of Millen
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.800, -81.950
A trained weather spotter reported penny size hail and numerous tree limbs down in Millen, Georgia.
Hail, Screven
- When
- June 11, 5:23 PM EST to 5:24 PM EST
- Where
- Screven County, 2.15 mi NNE of Boyd
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.710, -81.510
A trained weather spotter reported penny size hail on Quail Road, 8 miles east-southeast of Sylvania, Georgia.
Hail, Jenkins
- When
- June 11, 5:25 PM EST to 5:26 PM EST
- Where
- Jenkins County, 1.16 mi W of Millen
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.800, -81.950
The public reported quarter size hail in Millen, Georgia.
Hail, Tattnall
- When
- June 11, 5:44 PM EST to 5:45 PM EST
- Where
- Tattnall County, 5.56 mi N of Cobbtown
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.280, -82.140
The public reported dime to penny size hail and numerous tree limbs down in Cobbtown, Georgia.
Thunderstorm Wind, Candler
- When
- June 11, 5:45 PM EST to 5:46 PM EST
- Where
- Candler County, 5.8 mi SSE of Aline
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.290, -82.140
Law Enforcement reported trees down on the roof of a house and quarter size hail along Highway 121 at the Candler and Tattnall County line.
Thunderstorm Wind, Bulloch
- When
- June 11, 6:40 PM EST to 6:41 PM EST
- Where
- Bulloch County, 0.9 mi SE of Nevils
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -81.760
Law Enforcement reported trees and power lines down in the Old Groveland area of Nevils, Georgia.
Thunderstorm Wind, Effingham
- When
- June 11, 7:00 PM EST to 7:01 PM EST
- Where
- Effingham County, 0.9 mi NW of Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.340, -81.390
Law Enforcement reported a tree down along State Route 17 in Guyton, Georgia.
Thunderstorm Wind, Effingham
- When
- June 11, 7:20 PM EST to 7:21 PM EST
- Where
- Effingham County, 1.88 mi ESE of Blanford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.270, -81.240
A trained weather spotter reported trees down across Goshen Road near Rincon, Georgia.
Lightning, Liberty
- When
- June 11, 8:40 PM EST to 8:41 PM EST
- Where
- Liberty County, Hinesville
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -81.600
Law Enforcement reported several homes were struck by lightning and started on fire.
Hail, Liberty
- When
- June 11, 9:06 PM EST to 9:07 PM EST
- Where
- Liberty County, 0.69 mi N of Riceboro
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.740, -81.430
A trained weather spotter reported nickel size hail in Riceboro, Georgia.
Hail, Liberty
- When
- June 11, 9:23 PM EST to 9:24 PM EST
- Where
- Liberty County, 0.69 mi N of Riceboro
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -81.430
Law Enforcement reported nickel size hail in Riceboro, Georgia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183880, 183886, 183890, 183899, 183911, 183922, 183919, 183925, 183915, 183909, 183908.